Advertisement

Journal of Mathematical Imaging and Vision

, Volume 5, Issue 3, pp 219–230 | Cite as

Mutational equations of the morphological dilation tubes

  • Luc Doyen
  • Laurent Najman
  • Juliette Mattioli
Article

Abstract

The present paper provides some differential results dealing with the morphological dilation of a compact set in the nonregular case. Indeed the evolution of dilated sets with respect to time is characterized through mutational equations which are new mathematical tools extending the concept of differential equations to the metric space of all nonempty compact sets of ℝ n . Using this new tool, we prove that the mutation of the dilation is the normal cone which is a generalization of the classical notion of normal. This result clearly establishes that the dilation transforms this initial set in the direction of the normal at any point of the set. Furthermore, it does not require any regularity assumptions on the compact set.

Keywords

mathematical morphology dilation tubes mutational calculus 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    L. Alvarez, F. Guichard, P.L. Lions, and J.M. Morel, “Axiomatisation et nouveaux opérateurs de la morphologie mathématique,”C.R. Acad. Sci. Paris, pp. 265–268, t. 315, Série I, 1992.Google Scholar
  2. 2.
    J.-P. Aubin,Viability theory, Birkhauser, Systems and Control: Foundations and Applications, 1991.Google Scholar
  3. 3.
    J.-P. Aubin,Morphological and Mutational Analysis, Tools for Shape Regulation and Optimization, Commett Matari Programme, CEREMADE, University of Paris-Dauphine, France, 1993.Google Scholar
  4. 4.
    J.-P. Aubin, “Mutational Equations in Metric Spaces,”Set-Valued Analysis, 1:3–46, 1993.Google Scholar
  5. 5.
    J.-P. Aubin,Initiation à l'analyse contemporaine, Masson, Paris, France, 1994.Google Scholar
  6. 6.
    J.-P. Aubin and A. Cellina,Differential Inclusions (Set-valued maps and viability theory), Springer-Verlag, 1984.Google Scholar
  7. 7.
    J.-P. Aubin and H. Frankowska,Set-Valued Analysis, Birkhauser, 1990. Systems and Control: Foundations and Applications.Google Scholar
  8. 8.
    R. van den Boomgaard,Mathematical Morphology:Extensions towards Computer Vision, PhD thesis, Amsterdam University, The Netherlands, Mar. 1992.Google Scholar
  9. 9.
    R. Brockett and P. Maragos, “Evolution equations for continuous-scale morphology,” inIEEE Conference on Acoustics, Speech and Signal Processing, San Francisco CA, March 1992.Google Scholar
  10. 10.
    F.H. Clarke,Optimization and Nonsmooth Analysis, Wiley-Interscience, 1983.Google Scholar
  11. 11.
    L. Doyen, “Evolution, contrôle et optimisation de formes,” Thèse de Doctorat, Université Paris-Dauphine, Paris, France, Juin 1993.Google Scholar
  12. 12.
    L. Doyen, “Filippov and invariance theorems for mutational inclusions of tubes,”Journal of Set-Valued Analysis, 1:283–303, 1993.Google Scholar
  13. 13.
    L. Doyen, “Inverse Function Theorems and Shape Optimization,”S.I.A.M Journal on Control and Optimization, Vol. 184, No. 2, June, 1994.Google Scholar
  14. 14.
    L. Doyen, “Mutational Equation for Tube and Vison Based Control,”Set Valued Analysis, (to appear).Google Scholar
  15. 15.
    L. Doyen, “Shape Lyapunov Functions and visual Servoing,”Journal of Mathematical Analysis and Applications, Vol. 32, No. 6, pp. 1621–1642, Nov., 1994.Google Scholar
  16. 16.
    L. Doyen, L. Najman, and J. Mattioli, “Mutational equations of morphological dilation tubes,” in J. Serra and P. Soille (Eds.),Mathematical Morphology and its Applications to Image Processing, pp. 13–20, Kluwer Academic Publishers, 1994.Google Scholar
  17. 17.
    H. Frankowska,Control of nonlinear systems and differential inclusions, Birkhäuser, (to appear).Google Scholar
  18. 18.
    G. Matheron,Random Sets and Integral Geometry, John Wiley and Sons, New York, 1975.Google Scholar
  19. 19.
    J. Mattioli, “Differential Inclusions for Mathematical Morphology,” inSPIE: Image Algebra and Morphological Image Processing IV, Vol. 2030, pp. 12–23, San Diego, July 11–16, 1993.Google Scholar
  20. 20.
    J. Mattioli, “Differential Relations of Morphological Operators,” inMathematical Morphology and its Applications to Signal Processing, pp. 162–167, Barcelona, Spain, May 12–14, 1993.Google Scholar
  21. 21.
    J. Mattioli,Problèmes inverses et relations différentielles en morphologie mathématique, Thèse de Doctorat, Université Paris Dauphine, Paris, France, Mai 1993.Google Scholar
  22. 22.
    J. Mattioli, “Relations différentielles d'opérations de la morphologie mathématique,”C.R. Acad. Sci. Paris, t. 316, Série I:879–884, 1993.Google Scholar
  23. 23.
    H. Minkowski, “Volumen und Oberfläche,”Math. Ann., 57:447–495, 1903.Google Scholar
  24. 24.
    L. Najman,Morphologie Mathématique: de la Segmentation d'Images à l'Analyse Multivoque. Thèse de doctorat, Université Paris-Dauphine, Paris, France, Avril 1994.Google Scholar
  25. 25.
    R.T. Rockafellar and R. Wets,Variational Analysis, Springer-Verlag, (to appear), 1994.Google Scholar
  26. 26.
    M. Schmitt, “Des algorithms morphologiques à l'intelligence artificielle,” Thèse Ecole des Mines de Paris, February 1989.Google Scholar
  27. 27.
    M. Schmitt, “Geodesic arcs in non-euclidean metrics: Application to the propagation function,”Revue d'Intelligence Artificielle, 3(2):43–76, 1989.Google Scholar
  28. 28.
    M. Schmitt and J. Mattioli,Morphologie Mathématique, Logique—Mathématiques—Informatique, Masson, Décembre 1993.Google Scholar
  29. 29.
    J. Serra,Image Analysis and Mathematical Morphology, Academic Press, London, 1982.Google Scholar

Copyright information

© Kluwer Academic Publishers 1995

Authors and Affiliations

  • Luc Doyen
    • 1
  • Laurent Najman
    • 1
    • 2
  • Juliette Mattioli
    • 2
  1. 1.Place du Maréchal de Lattre de TassignyCEREMADE, Université Paris-DauphineParis Cedex 16France
  2. 2.Laboratoire Central de RecherchesThomson-CSF, Domaine de CorbevilleOrsayFrance

Personalised recommendations